Pennsylvania, 2013

Flash Flooding and Flood in Pennsylvania, June 10 to 11, 2013

June 10 to 11, 2013 · NWS PHI · 5 events in 5 counties and zones

Heavy rain that moved across southeast Pennsylvania during the day on the 10th caused renewed flooding in the area. 5 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy rain that moved across southeast Pennsylvania during the day on the 10th caused renewed flooding in the area. Event precipitation totals averaged between 1.5 and 3.5 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 10, 3:30 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 10, 3:30 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT MON JUN 10 2013

.SYNOPSIS...
A WARM FRONT EXTENDED FROM THE MIDDLE MISSISSIPPI RIVER VALLEY TO
THE WATERS OFF THE MIDDLE ATLANTIC COAST EARLY THIS MORNING. THE
FRONT WILL LIFT NORTHWARD AND THROUGH OUR REGION TODAY. LOW
PRESSURE IS FORECAST TO PASS OVER THE EASTERN GREAT LAKES TONIGHT,
THEN ACROSS NEW YORK AND NEW ENGLAND FROM TUESDAY INTO TUESDAY
EVENING. WEAK HIGH PRESSURE IS EXPECTED FOR WEDNESDAY. LOW
PRESSURE IS ANTICIPATED TO MOVE FROM OHIO ON THURSDAY MORNING TO
THE CHESAPEAKE BAY VICINITY ON THURSDAY EVENING BEFORE PASSING OFF
THE DELMARVA COAST ON THURSDAY NIGHT. HIGH PRESSURE FROM THE
NORTHWEST IS EXPECTED TO FOLLOW FOR FRIDAY AND FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERAL PERIODS OF RAIN ARE EXPECTED TO AFFECT THE AREA TODAY AS
AN AREA OF LOW PRESSURE WILL MOVE INTO THE MIDWEST TODAY, AND A
WARM FRONT IS EXPECTED TO LIFT ACROSS OUR AREA AS WELL, WHICH MAY
STALL ACROSS THE AREA LATER TODAY. ONE BATCH OF HEAVY RAIN AND
ISOLATED THUNDERSTORMS IS MOVING THROUGH EASTERN MARYLAND AND INTO
SOUTHEASTERN PENNSYLVANIA THIS MORNING. THIS IS ASSOCIATED WITH A
STRONG SHORT WAVE/VORT MAX APPROACHING THE AREA FROM THE
SOUTHWEST. ADDITIONAL SHORT WAVE/VORTICITY IMPULSES ARE EXPECTED
TO MOVE ACROSS THE AREA THROUGH DAY, WHICH WILL INCREASE RAINFALL
COVERAGE THROUGH THE DAY. PW VALUES ARE EXPECTED TO INCREASE TO
NEAR 2 INCHES THROUGH THE DAY, SO PERIODS OF HEAVY RAIN ARE A
CONCERN. MUCH OF THE AREA RECEIVED SEVERAL INCHES JUST A COUPLE OF
DAYS AGO WITH THE REMNANTS OF TROPICAL STORM ANDREA, SO MUCH OF
THE AREA REMAINS FAIRLY SATURATED AND MANY LOCAL RIVERS/STREAMS
ARE RUNNING HIGH. WE EXPECT 1-2 INCHES OF RAINFALL, WITH LOCALLY
HIGHER AMOUNTS, WHICH COULD CAUSE ADDITIONAL FLOODING TODAY.
THEREFORE A FLOOD WATCH HAS BEEN ISSUED.

WITH THE AMOUNT OF CLOUD COVER AND EXPECTED RAINFALL,
TEMPERATURES ARE NOT EXPECTED TO RISE SIGNIFICANTLY TODAY. A BLEND
OF MAV/MET MOS WAS USED, ALONG WITH SOME SLIGHTLY COOLER ECMWF.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE AFOREMENTIONED AREA OF LOW PRESSURE WILL MOVE OUT OF THE
MIDWEST TONIGHT AND INTO UPSTATE NEW YORK OVERNIGHT. THE WARM
FRONT THAT WILL BE DRAPED ACROSS OUR AREA TODAY WILL LIFT THROUGH
THE AREA OVERNIGHT, WITH A COLD FRONTAL BOUNDARY MOVING THROUGH
OVERNIGHT AS WELL. SEVERAL SHORT WAVE/VORTICITY IMPULSES EMBEDDED
IN THE CYCLONIC FLOW ALOFT WILL CONTINUE TO AFFECT THE AREA THIS
EVENING INTO THE OVERNIGHT HOURS. THIS WILL KEEP PERIODS OF
SHOWERS ACROSS THE AREA, AND WITH PW VALUES REMAINING NEAR 2
INCHES, HEAVY RAIN REMAINS A POSSIBILITY; THEREFORE THE FLOOD
WATCH WILL CONTINUE INTO THE NIGHT. AS THE COLD FRONT MOVES
THROUGH THE AREA AROUND OR AFTER MIDNIGHT, THE PW VALUES WILL DROP
OFF AND THE THREAT FOR HEAVY RAIN WILL DIMINISH. THERE WILL
HOWEVER REMAIN THE POSSIBILITY FOR SHOWERS EVEN AFTER THE FRONT
MOVES THROUGH.

WITH THE AMOUNT OF CLOUD COVER AND NO STRONG COLD AIR ADVECTION,
TEMPERATURES ARE NOT EXPECTED TO DROP MUCH OVERNIGHT MONDAY INTO
TUESDAY MORNING. A BLEND OF MAV/MET MOS AS WELL AS ECMWF WAS USED
FOR OVERNIGHT LOWS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE MID LEVEL TROUGH THAT WAS OVER THE MISSISSIPPI RIVER VALLEY
EARLY THIS MORNING WILL PROGRESS TO THE EAST WITH ITS AXIS
EXPECTED TO PASS OVERHEAD AROUND MIDDAY ON TUESDAY. WE WILL
CONTINUE TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS FOR
TUESDAY. IT IS EXPECTED TO BECOME BREEZY AND WARM WITH THE WIND
BLOWING PRIMARILY FROM THE SOUTHWEST AND WEST. AFTERNOON
TEMPERATURES ON TUESDAY SHOULD RISE INTO THE LOWER AND MIDDLE 80S
AT MOST LOCATIONS, EVEN NEAR THE COAST WHERE THE STIFF OFFSHORE
FLOW IS FORECAST TO KEEP THE SEA BREEZE FRONT FROM MAKING MUCH
PROGRESS INLAND.

A MID LEVEL SHORT WAVE FROM THE NORTHWEST IS EXPECTED TO PASS
OVER OUR REGION ON TUESDAY NIGHT AND IT SHOULD HAVE LITTLE
MOISTURE ASSOCIATED WITH IT. A MORE SIGNIFICANT MID LEVEL TROUGH
IS ANTICIPATED EARLY ON FRIDAY. AS A RESULT, MAINLY DRY WEATHER IS
EXPECTED FOR TUESDAY NIGHT AND WEDNESDAY. INCREASING MOISTURE IN
THE WARM ADVECTION AHEAD OF THE APPROACHING SHORT WAVE ON THURSDAY
WILL RESULT IN A CHANCE OF SHOWERS. SURFACE LOW PRESSURE AHEAD OF
THE SHORT WAVE IS FORECAST TO PASS ACROSS THE SOUTHERN PART OF OUR
REGION ON THURSDAY EVENING BEFORE THE SYSTEM MOVES OUT TO SEA.

SURFACE HIGH PRESSURE FROM THE NORTHWEST IS EXPECTED TO BRING DRY
WEATHER AND NEAR SEASONABLE TEMPERATURES FOR FRIDAY, SATURDAY AND
SUNDAY.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

DETERIORATING CONDITIONS ARE EXPECTED TODAY AS PERIODS OF RAIN,
POSSIBLY HEAVY AT TIMES, WILL AFFECT THE AREA. A RANGE OF
CONDITIONS EXISTS EARLY THIS MORNING, FROM VFR, TO MVFR, TO IFR.
ALL TAF SITES ARE EXPECTED TO BECOME IFR THROUGH THE DAY. THERE IS
THE CHANCE FOR THUNDERSTORMS TO OCCUR THROUGH THE DAY; FOR NOW WE
HAVE NOT INCLUDED THEM IN THE TAFS DUE TO UNCERTAINTY IN TIMING.

IFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE
OVERNIGHT PERIOD. CONDITIONS MAY IMPROVE AS WE GET CLOSER TO
DAYBREAK TUESDAY AFTER AS LOW LEVEL MOISTURE BEGINS TO DRY OUT
BEHIND THE DEPARTING FRONTAL BOUNDARY.

WINDS WILL BEGIN THE DAY MOSTLY OUT OF THE EAST, THEN BECOME
SOUTHEAST THROUGH THE DAY. WINDS WILL BECOME MORE SOUTHWEST
OVERNIGHT AS A FRONTAL BOUNDARY APPROACHES AND PASSES THROUGH.

OUTLOOK...
TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MAINLY VFR WITH
OCCASIONAL PERIODS OF MVFR IN SHOWERS.

FRIDAY...MAINLY VFR.

&&

.MARINE...
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE ATLANTIC COASTAL
WATERS STARTING AT 6 PM TONIGHT. WINDS COULD GUST AROUND 25 KNOTS
OVERNIGHT AS LOW-LEVEL WINDS INCREASE TO NEAR 30-40 KNOTS. WITH
THE SOUTHERLY FLOW AT THE SURFACE, THE STRONGEST WINDS WILL HAVE A
HARD TIME MIXING DOWN TO THE SURFACE, BUT 25 KNOT GUSTS SEEM
POSSIBLE. SEAS ARE EXPECTED TO INCREASE TO NEAR 5 FEET AS WELL
LATER THIS EVENING AND CONTINUING THROUGH THE NIGHT.

OUTLOOK...
A WEATHER DISTURBANCE ALOFT IS EXPECTED TO PASS OVERHEAD ON
TUESDAY. HIGH PRESSURE IS ANTICIPATED FOR WEDNESDAY WITH A WEAK
WAVE OF LOW PRESSURE PASSING OFF THE DELMARVA COAST LATE ON
THURSDAY. HIGH PRESSURE SHOULD RETURN FOR FRIDAY. WIND SPEEDS AND
WAVE HEIGHTS ARE FORECAST TO REMAIN BELOW THE SMALL CRAFT ADVISORY
CRITERIA FROM TUESDAY THROUGH FRIDAY WITH ONE EXCEPTION. WAVE
HEIGHTS ON OUR OCEAN WATERS MAY BE AROUND 5 FEET ON TUESDAY
MORNING IN THE SOUTHERLY FLOW. AS A RESULT, A SMALL CRAFT ADVISORY
EXTENDS THROUGH 1000 AM ON TUESDAY.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS FOR TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-070-
     071-101>106.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-015>019.
     FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
     NJZ012>014-020>027.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
     FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
     DEZ002>004.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019.
     FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
     MDZ020.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 AM EDT
     TUESDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...IOVINO
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
RIP CURRENTS...ROBERTSON
Hazardous weather outlook, Jun 10, 3:28 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 AM EDT MON JUN 10 2013

DEZ001-MDZ008-012-015-019-NJZ001-007>010-015>019-PAZ054-055-060>062-
070-071-101>106-110830-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
428 AM EDT MON JUN 10 2013

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ020-NJZ012-013-020>023-027-110830-
KENT-INLAND SUSSEX-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
428 AM EDT MON JUN 10 2013

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-110830-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
428 AM EDT MON JUN 10 2013

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-110830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
428 AM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Philadelphia radar (KDIX), 71 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Montgomery

When
June 10, 6:00 AM EST to June 11, 4:00 AM EST
Where
Montgomery County, 0.47 mi ENE of Ft Washington to 0.64 mi SE of Hendricks
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.133, -75.212

Heavy rain during the 10th led to flash flooding of some roadways and gaged steams and creeks in Montgomery County. The Wissahickon Creek at Fort Washington was above its 9 foot flood stage from 748 p.m. EDT through 1141 p.m. EDT on the 10th, and it crested at 10.20 feet at 1000 p.m. EDT. The East Branch of the Perkiomen Creek at Schwenksville was above its 7 foot flood stage from 1138 a.m. EDT through 145 p.m. EDT on the 10th. It crested at 7.58 feet at 130 p.m. EDT. The river rose above its flood stage a second time from 1142 p.m. EDT on the 10th through 423 a.m. EDT on the 11th. The second crest was 7.79 feet at 230 a.m. EDT on the 11th. Event precipitation totals included 3.61 inches in North Wales, 3.33 inches in Hatfield, 2.99 inches in Kulpsville, 2.63 inches in Blue Bell, 2.45 inches in Harleysville, and 2.36 inches in Collegeville.

Flash Flood, Chester

When
June 10, 6:25 AM EST to 8:00 PM EST
Where
Chester County, Chester Spgs to 0.82 mi WNW of Downingtown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.100, -75.620

Heavy rain that fell during the 10th led to flash flooding of roadways and gaged streams and creeks in Chester County. The East Branch of the Brandywine Creek at Downingtown was above its 7 foot flood stage from 834 a.m. EDT through 124 p.m. EDT on the 10th, and it crested at 8.67 feet at 1130 a.m. EDT. The French Creek at Phoenixville was above its 8 foot flood stage from 725 a.m. EDT through 757 a.m. EDT on the 10th, and it crested at 8.05 feet at 745 a.m. EDT. The Valley Creek at Valley Forge was above its 7 foot flood stage from 610 p.m. EDT through 858 p.m. EDT on the 10th. It crested at 7.77 feet at 700 p.m. EDT. Several roads were closed in Chester County due to flooding, including PA Route 926 and Westtown Road in Westtown Township. Creek Road was also closed by PennDot for a time due to flooding. Event precipitation totals included 3.01 inches in Modena, 2.24 inches in West Chester, 2.14 inches in Valley Forge, and 2.12 inches in Northbrook.

Flash Flood, Delaware

When
June 10, 2:00 PM EST to 10:00 PM EST
Where
Delaware County, 0.64 mi S of Brookhaven to 0.61 mi NNE of Florida Park
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.861, -75.400

Heavy rain that fell during the 10th led to flash flooding along roadways and gaged creeks and streams in Delaware County. The Chester Creek at Chester had moderate flooding and was above its 8 foot flood stage from 636 p.m. EDT through 1049 p.m. EDT on the 10th, and it crested at 10.93 feet at 845 p.m. EDT. The Crum Creek at Newtown Square was above its 6 foot flood stage from 518 p.m. EDT through 1022 p.m. EDT on the 10th, and it crested at 9.34 feet at 700 p.m. EDT. Several roads were closed due to high water in Delaware County; including Westtown Road, Westtown-Thornton Road, and Creek Road. Event precipitation totals included 3.22 inches in Wayne and 1.37 inches in Chester Heights.

Flash Flood, Bucks

When
June 10, 5:30 PM EST to June 11, 6:00 AM EST
Where
Bucks County, 0.85 mi N of Langhorne to 0.63 mi NE of Perkasie Penridge Ar
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.182, -74.950

Heavy rain that fell during the 10th led to flashing flooding of some roadways and gaged creeks and streams in Bucks County. The Neshaminy Creek at Langhorne was above its 9 foot flood stage from 1123 p.m. EDT on the 10th through 625 a.m. EDT on the 11th. It crested at 9.60 feet at 145 a.m. EDT on the 11th. The East Branch of the Perkiomen Creek at Dublin was above its 5 foot flood stage from 802 p.m. EDT through 845 p.m. EDT on the 10th. It crested at 5.18 feet at 815 p.m. EDT. Event precipitation totals included 2.21 inches in Langhorne, 1.99 inches in Penndel, 1.51 inches in Pennsburg, and 1.33 inches in Quakertown.

Flood, Philadelphia

When
June 10, 10:00 PM EST to June 11, 4:00 AM EST
Where
Philadelphia County, 1.77 mi NW of Roxborough to 1.91 mi WNW of Bustleton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.068, -75.254

Runoff from heavy rain that fell during the 10th led to flooding along gaged rivers and creeks in Philadelphia County. The Wissahickon Creek at the mouth in Philadelphia was above its 5 foot flood stage from 1135 p.m. EDT on the 10th through 425 a.m. EDT on the 11th. It crested at 5.60 feet at 200 a.m. EDT on the 11th. The tidal Delaware River at Philadelphia was above its 8.2 foot flood stage from 306 a.m. EDT through 413 a.m. EDT on the 11th, and it crested at 8.40 feet. Event precipitation totals included 2.20 inches in Rockledge and 1.37 inches in Philadelphia.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465568, 460311, 465551, 465563, 465546.